Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 252, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 2, 2006, 4:40 AM CDT for Polk County, Scott County, Arkansas. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2006, 4:40 AM CDT (09:40 UTC)
- Expired
- May 2, 2006, 5:45 AM CDT
- In force
- 65 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Polk County, AR, Scott County, AR
The radar
The Western Arkansas radar (KSRX), 59 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 5:15 AM CDT | HAIL 0.75 | Mena, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.7 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 892 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLZK 020940
SVRLZK
ARC113-127-021045-
/O.NEW.KLZK.SV.W.0252.060502T0940Z-060502T1045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
440 AM CDT TUE MAY 2 2006
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN POLK COUNTY IN WESTERN ARKANSAS
SCOTT COUNTY IN WESTERN ARKANSAS
* UNTIL 545 AM CDT
* AT 440 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS FROM NEAR HODGEN OKLAHOMA TO
HARTFORD ARKANSAS...OR ALONG A LINE EXTENDING FROM 13 MILES
NORTHWEST OF WALDRON TO 31 MILES WEST OF MENA...MOVING SOUTHEAST
AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WALDRON AROUND 505 AM CDT
MENA AROUND 530 AM CDT
&&
THE MAIN THREAT WITH THIS STORM IS THREE QUARTER INCH HAIL OR LARGER.
STRONG AND GUSTY WINDS CAN ALSO BE EXPECTED WITH THIS STORM. FOR YOUR
PROTECTION...GO INDOORS UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3454 9445 3492 9444 3496 9437 3496 9424
3509 9423 3510 9415 3503 9406 3502 9370
3476 9372 3467 9393 3453 9393 3450 9397
3447 9425
$$
57What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:20 AM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 2, 3:20 AM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 320 AM CDT TUE MAY 2 2006 .SHORT TERM...TODAY THROUGH FRIDAY SEVERAL ISSUES TO CONTEND WITH IN THIS PARTICULAR FORECAST PACKAGE. SATELLITE IMAGERY CURRENTLY SHOWS SEVERAL MESOSCALE CONVECTIVE SYSTEMS OVER OKLAHOMA AND THE RED RIVER VALLEY OF NORTH TEXAS. CIRRUS BLOWOFF FROM THE SOUTHERNMOST SYSTEM IS ALREADY SPREADING ACROSS SOUTHWESTERN ARKANSAS. BIGGEST CONCERN FOR TODAY WILL BE THE NORTHERNMOST SYSTEM CURRENTLY INVOF EASTERN OKLAHOMA. SYSTEM WILL LIKELY BEGIN AFFECTING WESTERN ARKANSAS JUST BEFORE SUNRISE...BEFORE WEAKENING NR CNTRL AR. THEN...REGENERATION WILL BECOME A CONCERN THIS AFTERNOON AND TONIGHT...AS OUTFLOW INTERACTS WITH DAYTIME HEATING...AND A SHORTWAVE MOVING THROUGH IN THE MEAN FLOW. LET/S NOT FORGET THE COLD FRONT...SYSTEM LOOKS TO HAVE FINALLY STALLED FROM BETWEEN WALNUT RIDGE AND RAVENDEN SPRINGS...TO BETWEEN MENA AND FORT SMITH. THE FRONT WILL LIKELY BE THE FOCUS OF ADDITIONAL CONVECTION THIS AFTERNOON AND EARLY THIS EVENING. FRONT WILL LIKELY WASH OUT SOME TIME ON WEDNESDAY. ANOTHER COLD FRONT WILL APPROACH THE AREA BY THURSDAY...STALLING OUT INVOF CENTRAL ARKANSAS BY FRIDAY. THE SURFACE BOUNDARIES...ALONG WITH SHORTWAVES MOVING THROUGH IN THE MEAN FLOW...WILL ALLOW FOR A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. SETUP WILL BE CONDUCIVE FOR SCATTERED CELLS TO DEVELOP IN THE AFTERNOON AND EARLY EVENING...ALONG WITH POTENTIAL MCS GENERATION DURING THE OVERNIGHT HOURS. GFS IS SHOWING THIS SCENARIO RATHER WELL...THOUGH THE PRECIPITATION BOMBS IT/S GENERATING ARE A LITTLE EXAGGERATED THANKS TO GRIDSCALE FEEDBACK ISSUES. NEXT PRESSING ISSUE IS HAZARDOUS WEATHER CHANCES...WILL ATTM CONTINUE TO MENTION POSSIBLE STRONG THUNDERSTORMS IN THE HAZARDOUS WEATHER OUTLOOK BUT NOT THE FORECAST DUE TO THE SCATTERED NATURE OF THE STORMS. DECENT LAPSE RATES ARE INDICATIVE OF HAIL POTENTIAL... THOUGH DAMAGING WINDS WOULD BE POSSIBLE. ALSO...INCRG PWATS AND LIGHT WINDS IN THE LOWER AND MID LEVELS WOULD ALLOW FOR LOCALLY HEAVY RAINFALL WITHIN STRONGER STORMS. FINALLY...TEMPERATURES. FIRST PERIOD TEMPS ARE A BLEND OF THE FWC AND MET...AS MAV NUMBERS SEEM A BIT TOO COOL. OTRW...REMAINING PERIODS FIND MOS GUIDANCE IN DECENT AGREEMENT. UNFORTUNATELY... CONFIDANCE IS MEDIUM AT BEST...BECAUSE TEMPERATURES WILL BE DEPENDENT ON CLOUD COVER AND RAINFALL IN SOME AREAS. && .LONG TERM...FRIDAY NIGHT THROUGH MONDAY SLOW MOVING FRONTAL SYSTEM WILL BE ACROSS THE AREA FRIDAY NIGHT INTO SATURDAY. PRESENT INDICATIONS ARE THE FRONT WILL FINALLY MOVE TO THE SOUTH OF THE AREA SATURDAY WITH HIGH PRESSURE TO THE NORTH MOVING INTO THE AREA. SHORT WAVE MOVES ACROSS THE AREA FRIDAY NIGHT WHICH SHOULD RESULT IN AN ENHANCED CHANCE OF SHOWERS AND THUNDERSTORMS DURING THAT PERIOD. DECIDED TO LEAVE THE 40 PERCENT POPS GOING FOR FRIDAY NIGHT SINCE CONFIDENCE IN THE SCENARIO IS NOT HIGH AND MORE TIMING DIFFERENCES MAY SHOW UP ON LATER MODEL RUNS. KEPT THE POPS GOING FOR SATURDAY THEN CONTINUED THE DRY AND COOLER FORECAST FOR THE WEEKEND. RETURN FLOW BEGINS MONDAY WITH MOISTURE INCREASING. SMALL POPS FOR MONDAY THAT ARE ALREADY GOING STILL LOOK GOOD AT THIS TIME. MADE SOME DOWNWARD ADJUSTMENT TO TEMP FORECASTS OVER THE WEEKEND ALTHOUGH NOT TOTALLY CONFIDENT FRONT WILL CLEAR AREA AND THE COOLER AIR WILL ROLL IN AS ADVERTISED. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 82 64 83 64 / 30 20 40 40 HARRISON AR 79 62 76 60 / 30 40 50 50 HOT SPRINGS AR 83 65 83 65 / 30 30 30 40 PINE BLUFF AR 81 64 83 65 / 30 20 30 30 MOUNTAIN HOME AR 84 61 76 60 / 30 40 50 50 MONTICELLO AR 85 65 83 65 / 30 20 30 30 SEARCY AR 84 62 80 63 / 30 20 40 40 MOUNT IDA AR 81 64 82 63 / 30 30 30 40 RUSSELLVILLE AR 81 63 78 61 / 30 30 40 40 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...57 / LONG TERM...29
Hazardous weather outlook, May 1, 7:25 PM CDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 725 PM CDT MON MAY 1 2006 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 725 PM CDT MON MAY 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS EVENING AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE IN PARTS OF NORTHERN ARKANSAS TONIGHT AS A COLD FRONT PUSHES INTO THE STATE. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE POSSIBLE WITH THE STRONGER STORMS. THE GREATEST CHANCES OF SEVERE THUNDERSTORMS WILL BE IN AREAS NORTH OF A LINE FROM WALDRON...TO CONWAY...TO BATESVILLE. ALSO...DUE TO INCREASING MOISTURE CONTENT IN THE ATMOSPHERE...AND FAIRLY LIGHT WINDS IN THE LOWER LEVELS...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TONIGHT...PRIMARILY IN NORTHERN ARKANSAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY UNSETTLED WEATHER IS EXPECTED TO CONTINUE THROUGH AT LEAST EARLY SATURDAY...AS SEVERAL SURFACE AND UPPER LEVEL SYSTEMS INTERACT OVER THE MID SOUTH. THESE SYSTEMS WILL BRING ABOUT CHANCES FOR SHOWERS AND THUNDERSTORMS EACH DAY. THE GREATEST CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE IN THE LATE NIGHT AND EARLY MORNING HOURS...AS STORMS DEVELOP AND ORGANIZE INTO CLUSTERS AND AFFECT ARKANSAS. DURING THIS PERIOD...SOME STRONG STORMS ARE POSSIBLE...WITH LARGE HAIL AND DAMAGING WIND GUSTS BEING THE PRIMARY THREAT. ALSO... DEPENDING ON WHERE SHOWERS AND THUNDERSTORMS DEVELOP...THERE WILL BE A THREAT OF LOCALLY HEAVY RAINFALL. LOCALIZED AMOUNTS GREATER THAN TWO INCHES ARE POSSIBLE WITH ANY HEAVY RAIN THAT DEVELOPS. AT THIS TIME...IT APPEARS THAT THE AREA OF GREATEST CONCERN FOR HEAVY RAINFALL WILL BE NORTHERN ARKANSAS. KEEP IN MIND THAT THE FORECAST MAY CHANGE BETWEEN NOW AND THEN. IT IS ADVISABLE TO MONITOR THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE FOR FURTHER UPDATES CONCERNING ANY HAZARDOUS WEATHER. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...PRIMARILY OVER NORTHERN ARKANSAS. SPOTTER ACTIVATION ALSO WILL BE A POSSIBILITY OVER MUCH OF THE AREA ON TUESDAY AND WEDNESDAY. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK 32
In the hours before
Local storm report, May 2, 4:32 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
432 AM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM HAIL 2 W JASPER 36.01N 93.22W
05/02/2006 E1.75 INCH NEWTON AR TRAINED SPOTTER
&&
57The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 3:56 AM CDT | Severe Thunderstorm Warning | LZK | Newton | 57 min |
| May 2, 5:41 AM CDT | Severe Thunderstorm Warning | LZK | Logan, Pope, Yell | 41 min |
| May 2, 6:40 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Van Buren | 39 min |
| May 2, 7:01 AM CDT | Severe Thunderstorm Warning | LZK | Stone | 44 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.